Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Delay in periods after stopping cerazette. Transvaginal scan showing cyst in left ovary. Advised to take Ca 125 test. Anything serious?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 8479 Questions
Hi , i have been to my GP for a check because my periodic was late after i stop taking cerazette pils and then she send me for transvaginal scan . The result came last week all normal just on left ovary is a cyst 16mmx17mmx17mm she Said it doesnt worry her but i need to repete the scan in januarie and in the meantime do the blood test Ca 125 . Could you tell me Please if is Anything seriuos or is just a rutin test .All other parts (right ovary , etc.)are normal .thank S-o much XXXX
Posted Thu, 31 Oct 2013 in Women's Health
Answered by Dr. Michelle Gibson James 37 minutes later
Brief Answer:
Most cysts go away on their own

Detailed Answer:
HI, thanks for using healthcare magic

It is understandable to be concerned.

The repeat scan in January is to see if the ovarian cyst goes away on its own, they commonly disappear with no treatment. This repeat scan would determine whether it is the same size (which would not be a concern if you are not having any problems) or whether it is getting smaller.

Ca 125 is a test used as a marker for tumors, it is usually found at higher levels in cancer cells than in other area if the body, particularly in ovarian cancer.
Though the levels are high in cancer, benign (non cancerous) conditions can also cause an increase.

Though the normal level may vary between labs, it is usually suppose to be less than 35.

Your doctor is requesting the test just to be on the safe side, it is usually requested if an ovarian cyst is present. It does not mean that there is any cancer present.

By doing it now, she will know what your baseline (normal) value is so that in the future she can monitor it for any changes.

I hope this helps, feel free to ask any additional questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor